Alert archive / Alabama / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 208, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at Jul 3, 2008, 4:21 PM CDT for Escambia County, Alabama; Escambia County, Florida. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 3, 2008, 4:21 PM CDT (21:21 UTC)
- Expired
- Jul 3, 2008, 4:45 PM CDT
- In force
- 24 min
- Issued by
- NWS Mobile, AL
- Area
- Storm-based polygon
Counties Escambia County, AL, Escambia County, FL
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 9.4 hours before the alert went out and 241 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3141 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 557 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- -7 m²/s²
- 0-3 km storm-relative helicity
- 78 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KMOB 032121 SVRMOB ALC053-FLC033-032145- /O.NEW.KMOB.SV.W.0208.080703T2121Z-080703T2145Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MOBILE AL 421 PM CDT THU JUL 3 2008 THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTH CENTRAL ESCAMBIA COUNTY IN NORTHWEST FLORIDA... SOUTH CENTRAL ESCAMBIA COUNTY IN SOUTH CENTRAL ALABAMA... * UNTIL 445 PM CDT * AT 419 PM CDT...THE NATIONAL WEATHER SERVICE INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS OVER 60 MPH. THIS STORM WAS NEAR WAWBEEK...OR ABOUT 20 MILES SOUTHWEST OF BREWTON...MOVING NORTHEAST AT 3 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... 7 MILES SOUTHEAST OF ROBINSONVILLE BY 435 PM CDT... WAWBEEK...FLOMATON...6 MILES WEST OF CENTURY AND 8 MILES WEST OF WAHL BY 445 PM CDT... IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. LAT...LON 3116 8735 3102 8720 3089 8736 3099 8752 TIME...MOT...LOC 2121Z 226DEG 3KT 3098 8737 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 3, 3:16 PM CDT, 1 hour 5 minutes earlier.
Area forecast discussion, Jul 3, 3:16 PM CDT, 1 hour 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOBILE AL 316 PM CDT THU JUL 3 2008 .SHORT TERM TONIGHT AND FRIDAY...WE ANTICIPATE ISOLATED THUNDERSTORMS TO CARRY OVER INTO THE EVENING BEFORE THINGS STABILIZE AND COVERAGES GO DOWN. BROAD UPPER TROF LOOKS TO PERSIST FROM THE UPPER MIDWEST DOWN INTO THE GULF STATES AS WE CLOSE OUT THE WEEK. AT THE SURFACE...A LARGE SURFACE HIGH PRESSURE SYSTEM OVER THE WESTERN ATLANTIC NOSES WESTWARD INTO THE GULF. PRECIPITABLE WATERS FROM 1.5 TO 1.75 INCHES WILL BE SUFFICIENT ALONG WITH DAYTIME HEATING AND INSTABILITY FOR A CHANCE OF THUNDERSTORMS TO DEVELOP ON FRIDAY. GUIDANCE IS TIGHTLY CLUSTERED IN SHOWING NIGHTTIME LOWS IN THE LOWER 70S AND DAYTIME HIGHS ON FRIDAY RANGING FROM 88 TO 91. /10 .LONG TERM SATURDAY THROUGH THURSDAY...ANTICIPATE A PATTERN SUPPORTIVE OF THUNDERSTORMS EACH DAY AS WE CONTINUE UNDER A GENERAL WEAKNESS IN THE UPPER ATMOSPHERE...SURFACE HIGH PRESSURE TO THE EAST...ALONG WITH PRECIPITABLE WATERS 1.75 TO 2 INCHES AND DAYTIME INSTABILITY. DID NOT MAKE ANY CHANGE TO CURRENT GRIDDED TEMPERATURES. /10 && .AVIATION...ISOLATED THUNDERSTORMS HAVE POPPED UP AROUND MOST OF THE TAF LOCATIONS THIS AFTERNOON AND VICINITY THUNDERSTORM WORDING WILL CONTINUE FOR A FEW MORE HOURS. THE SHOWERS AND THUNDERSTORMS WILL DISSIPATE THIS EVENING BEFORE REDEVELOPING AGAIN LATE TONIGHT AND EARLY TOMORROW MORNING NEAR THE COAST. /13 && .MARINE...SURFACE RIDGE STRETCHING FROM THE WESTERN ATLANTIC INTO THE NORTH CENTRAL GULF WILL GRADUALLY SHIFT SOUTH THROUGH THE END OF THE WEEK. THIS WILL ALLOW THE SOUTHERLY FLOW TO BECOME WEST TO SOUTHWEST OVER THE WEEKEND. SOUTHERLY FLOW WILL BECOME RE-ESTABLISHED EARLY NEXT WEEK AS THE RIDGE OF HIGH PRESSURE BUILDS BACK OVER THE NORTH CENTRAL GULF COAST. WAVE HEIGHTS WILL REMAIN 2 FEET OR LESS THROUGH THE PERIOD...EXCEPT LOCALLY HIGHER NEAR SCATTERED SHOWERS AND THUNDERSTORMS THAT DEVELOP DURING THE EARLY MORNING HOURS. /13 && .FIRE WEATHER...HUMIDITY REMAINS ABOVE CRITICAL THRESHOLDS WITH THUNDERSTORMS FROM TIME TO TIME. DUE TO LIGHT TRANSPORT FLOW IN THE MIXED LAYER...DAYTIME DISPERSION IS FORECAST TO BE GENERALLY FAIR THE NEXT TWO DAYS. && .PRELIMINARY POINT TEMPS/POPS... MOBILE 72 90 72 90 / 20 30 20 40 PENSACOLA 73 88 74 89 / 20 40 20 30 DESTIN 75 88 76 89 / 20 30 20 30 EVERGREEN 69 89 69 91 / 20 40 20 40 WAYNESBORO 70 91 68 90 / 10 30 20 40 CAMDEN 70 91 70 91 / 20 30 20 40 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...NONE. FL...NONE. MS...NONE. GM...NONE. &&
Hazardous weather outlook, Jul 3, 6:00 AM CDT, 10 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOBILE AL 600 AM CDT THU JUL 3 2008 ALZ051>064-FLZ001>006-GMZ630-650-655-670-675-MSZ067-075-076-078- 079-041100- CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW- ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE- LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA- COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-MOBILE BAY- COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-WAYNE-PERRY- GREENE-STONE-GEORGE- 600 AM CDT THU JUL 3 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ALABAMA...SOUTHWEST ALABAMA...NORTHWEST FLORIDA AND SOUTHEAST MISSISSIPPI. THE COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA... .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS TODAY INTO THIS EVENING WILL PRODUCE LIGHTNING...BRIEF HEAVY RAIN AND GUSTY WINDS. DUE TO AN OUTGOING AFTERNOON TIDE AND A LARGE TIDAL RANGE...THERE IS A MODERATE RISK OF RIP CURRENTS ALONG AREA BEACHES THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SCATTERED THUNDERSTORMS ARE EXPECTED EACH AFTERNOON FROM FRIDAY THROUGH THE 4TH OF JULY WEEKEND AND INTO THE MIDDLE OF NEXT WEEK. THE BEST CHANCE FOR THUNDERSTORMS AT THIS TIME LOOKS TO BE DURING THE DAY SUNDAY. A FEW STORMS MAY CONTAIN STRONG GUSTY WINDS AND HEAVY RAIN...ALL THUNDERSTORMS CAPABLE OF PRODUCING FREQUENT LIGHTNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 3, 4:17 PM CDT | Severe Thunderstorm Warning | MOB | Mobile | 28 min |
| Jul 3, 4:31 PM CDT | Severe Thunderstorm Warning | MOB | Butler | 29 min |
| Jul 3, 4:37 PM CDT | Severe Thunderstorm Warning | MOB | Mobile | 23 min |
| Jul 3, 4:40 PM CDT | Severe Thunderstorm Warning | MOB | Mobile | 35 min |
| Jul 3, 5:16 PM CDT | Severe Thunderstorm Warning | MOB | Baldwin | 29 min |
| Jul 3, 5:29 PM CDT | Severe Thunderstorm Warning | MOB | Escambia | 31 min |
| Jul 3, 5:45 PM CDT | Severe Thunderstorm Warning | MOB | Baldwin | 45 min |
| Jul 3, 4:19 PM CDT | Severe Thunderstorm Warning | MOB | Escambia | 26 min |
| Jul 3, 4:43 PM CDT | Severe Thunderstorm Warning | MOB | Escambia, Santa Rosa | 32 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2008Severe Thunderstorm Warnings in Florida, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.